| Model Number |
H7493926032400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the coronary artery.A 4.00 x 32 synergy ii everolimus-eluting platinum chromium coronary stent system was selected to treat the lesion.When the stent was advanced into the guide catheter, it was noted that the shaft broke 24 inches from the distal tip.The device was removed and the procedure was completed with another 4.00 x 32 synergy stent.No patient complications were reported and the patient's status was fine.
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis without the hub/manifold therefore the catheter batch/serial number cannot be identified.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter (od) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.A hypo tube break at 525 mm from the distal tip edge was also noted during analysis.The hypotube section consisting of manifold/hub and the strain relief of the device was not returned for analysis.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
Event or Problem Description